Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: What should I expect? Being taken off several meds Melissa33

Posted by chemist on April 21, 2004, at 23:02:23

In reply to What should I expect? Being taken off several meds, posted by Melissa33 on April 21, 2004, at 20:24:07

> I have been on anti-depressants and other meds for over 10 years now. I recently began having trouble with high blood pressure...this seemed to come out of nowhere. My doctor is concerned because I am not responding to several increases that have been made with blood pressure med he started me on. My internist and psychiatrist have decided that being on high doses of meds for such a long time could be causing this and to confirm or rule out they are in the process of working together to get me off of all my medications. I currently take
> Effexor 450mg
> Klonopine - 1mg 3x's day, 2mg night
> Adderal - 30mg 2x's day
> neurontin - 600mg 3x's day
> Despite a continued increase in depressive symptoms and difficulty functioning at work...I guess my psychiatrist feels like my physical health is top priority. Today he discontinued my adderal, decreased my klonopine to 1mg 2x's day and 2mg at night, and decreased my effexor to 300mg. I know getting off of some antidepressants in the past has been a living nightmare.
>
> Should I expect any withdrawal symptoms going from 450 to 300 with effexor? If so, what?
>
> What about suddenly stopping a stimulant after me being on ritalin, dexedrine or adderal for years?
>
> I realize the concern about my physical health and share the concern. But, I am scared about med changes when I am not at a very stable place as it is.
>
> Any suggestions or information would be greatly appreciated!!!

hi there, chemist here....expect mild to moderate discomfort from effexor tapering, and do it at your own pace, not your doctor's: if you start feeling out of it or anxious, go back up to the effective dose and do a more gradual taper. as for dexedrine (my favorite, and life-saver): no cold turkey, not for dexedrine, adderall, or ritalin. bad news. again, taper. the neurontin you are taking is likely doing nothing at all, abort. the klonopin, adderall (racemic mix of L- and D- amphetamine, les potent than dexedrine) and effexor will require tapering at *YOUR* comfort level. my advice is to go about it in terms of how you feel, as opposed to what your doc may or may not suggest as the best course....give a shout id i can be of any help, and all the best, chemist


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:chemist thread:338542
URL: http://www.dr-bob.org/babble/20040417/msgs/338599.html